Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 11, 2019, 3:50 AM CST for 4 counties in Texas. It took effect at Feb 11, 2019, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 11, 2019, 11:00 AM CST
- Expired
- Feb 11, 2019, 7:27 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS84 KAMA 110950 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 350 AM CST Mon Feb 11 2019 TXZ001-006-007-013-018-111100- /O.CAN.KAMA.FW.A.0003.190211T1700Z-190212T0300Z/ Dallam-Hartley-Moore-Carson-Armstrong- 350 AM CST Mon Feb 11 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST, CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. Critical fire weather conditions are no longer expected. Elevated fire weather conditions are expected this afternoon and early this evening. $$ TXZ011-012-016-017-317-120300- /O.UPG.KAMA.FW.A.0003.190211T1700Z-190212T0300Z/ /O.NEW.KAMA.FW.W.0003.190211T1700Z-190212T0300Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- 350 AM CST Mon Feb 11 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Oldham...Potter...Deaf Smith... Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest 25 to 35 MPH with gusts up to 50 MPH, becoming northwest and then north late this afternoon and early this evening. * Relative Humidity...As low as 17 percent. * Red Flag Threat Index...3 to 4. * Timing...Winds will pick up late Monday morning and will peak in the late afternoon to early evening, and should gradually diminish after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
311 WWUS84 KAMA 112219 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 419 PM CST Mon Feb 11 2019 TXZ011-012-016-017-317-120300- /O.CON.KAMA.FW.W.0003.000000T0000Z-190212T0300Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- 419 PM CST Mon Feb 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Deaf Smith... Randall and Palo Duro Canyon. * 20 Foot Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Red Flag Threat Index...3 to 4. * Timing...Winds will peak in the late afternoon to early evening, and should gradually diminish after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
058 WWUS84 KAMA 120127 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 727 PM CST Mon Feb 11 2019 TXZ011-012-016-017-317-120230- /O.CAN.KAMA.FW.W.0003.000000T0000Z-190212T0300Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- 727 PM CST Mon Feb 11 2019 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Winds have come down across the southwest Panhandles and critical Fire Weather conditions are no longer expected to occur this evening. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 10:31 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Feb 10, 10:31 PM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1031 PM CST Sun Feb 10 2019
.AVIATION...
For the 06Z TAFs:
VFR conditions should prevail throughout the entire TAF cycle.
Area of concern is the reflectivity on radar with reports of
light rain downstream of the Panhandles. KAMA may see some mist
and/or drizzle later this morning. Thinking is we should stay in
VFR conditions with light rain/drizzle mostly across eastern parts
of the Panhandles, but if MVFR conditions look to be more likely
then subsequent amendments may be needed to account for this later
tonight. Otherwise, Monday will be very breezy across the
Panhandles as a cold front moves in from the west. Wind shift will
occur late in the afternoon. Some mid level clouds may result
with the frontal passage, but general clearing is expected behind
the front.
&&
.PREV DISCUSSION... /Issued 900 PM CST Sun Feb 10 2019/
AVIATION...
For the 00Z TAFs:
VFR conditions are expected. Main concern(s) is the breezy to
windy conditions tomorrow afternoon. There is also a small chance
for some drizzle and low clouds, but these chances are better east
of the terminals, so decided to keep this mention of MVFR (or
worse) conditions out of the TAFS for now.
PREV DISCUSSION... /Issued 413 PM CST Sun Feb 10 2019/
DISCUSSION...
Biggest forecast challenges are tonight and Monday as cold front
or quasi-stationary front expected to remain across the
Panhandles. Hi-Res models indicating low clouds and fog with
possible visibilities below 1 mile advecting into the far eastern
Panhandles by 06Z Monday and then spreading slowly west off the
Caprock to just on the Caprock near or just east of a Guymon to
Amarillo line by 12Z Monday. Patchy drizzle also possible tonight
over the eastern third or half of the forecast area. The frontal
boundary, now currently across the far northern Texas Panhandle,
expected to sag south across the eastern Texas Panhandle overnight
and could possibly reach as far south and west as a Dalhart to
Amarillo to Clarendon line or so by 12Z Monday.
The frontal boundary then forecast to retreat back to the east
and north as a warm front by Monday afternoon leaving the
southwest Texas Panhandle windy with west and southwest winds
approaching Wind Advisory criteria in the extreme southwest Texas
Panhandle in Deaf Smith County. Winds will then increase out of
the west and southwest behind the warm front as the front retreats
back to the east and north. The front will then push across all
of the Panhandles Monday evening ushering much colder air Monday
night.
Surface low pressure quickly redevelops to the lee of the Rockies
Tuesday afternoon into Wednesday allow for warmer and dry west and
southwest winds to return. As the surface pressure and mid level
heights fall Wednesday into Thursday, the gradient will tighten
resulting in strong to very strong west and southwest winds and
well above seasonable temps. A strong cold front will surge
southward Thursday night bringing much colder and continued dry
conditions Friday. Moderating trend for the weekend with temps
rebounding near or slightly above normal.
Schneider
FIRE WEATHER...
Cold frontal boundary, now currently across the northern and
eastern Panhandles, will significantly impact fire weather
concerns for Monday. This frontal boundary is the proverbial fly
in the ointment Low clouds and fog and possibly drizzle will
affect areas off the Caprock and also just on the Caprock as far
west as possibly Guymon to Amarillo or just east of there by
Monday morning. The strongest downsloping 20 foot winds will now
shift west and south of the forecast area but could still be as
far north as Deaf Smith County in the far southwest Texas
Panhandle. The cold front will begin to move back to the north and
east slowly Monday afternoon as a warm front and will allow for
the downsloping 20 foot west and southwest winds to increase and
relative humidities to finally drop to around 20 percent or 15 to
20 percent by mid to late afternoon Monday. Wind speeds will
increase to around 20 to 30 mph most areas to the west of the warm
front. However, wind speeds across the far southwest Texas
Panhandle may increase to around 25 to 35 mph with gusts as high
as near 50 to 55 mph. RFTIs of 3 will be possible across much of
the western and central Texas Panhandle with RFTIs of 4 across the
far southwest and extreme south central Texas Panhandle. Elevated
to approaching critical fire weather conditions can be expected
Monday from the northwest Texas Panhandle south and southeast into
the south central Texas Panhandle. Decided to leave the Fire
Weather Watch alone for now, after some changes, just in case the
higher wind speeds shift even further south and west completely
out of the Panhandles.
At this time, it appears that Wednesday and even Thursday may be a
higher risk for elevated and critical fire weather conditions than
Monday. RFTIs are forecast to be around 4 across a large portion
of the western and central Panhandles Thursday and RFTIs of 2 and
3 from the northeast Texas Panhandle southwest into the south
central and southwest Texas Panhandle. Deep surface to 700 mb low
pressure over the northern and central Rockies will allow for a
very tight gradient resulting in much stronger downsloping
westerly 20 foot winds Thursday over the western and south
central Texas Panhandle and minimum humidities of around 10 to 20
percent both Wednesday and Thursday.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday morning through Monday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hartley...Moore...Oldham...Palo Duro Canyon...
Potter...Randall.
OK...None.
&&
99/99Hazardous weather outlook, Feb 10, 3:45 PM CST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 345 PM CST Sun Feb 10 2019 OKZ001>003-TXZ001>020-317-111200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 345 PM CST Sun Feb 10 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical Fire Weather conditions will be possible across much of the Panhandles on Monday due to strong winds, low relative humidity values, and dry grasses. Southwest winds of 25 to 35 mph with gusts to near 50 to 55 mph will be possible in the extreme southwest Texas Panhandle on Monday. A Wind Advisory may be necessary for this area. Elevated fire weather conditions are possible across the southwest Texas Panhandle on Wednesday due to breezy winds, low relative humidity, and dry grasses. Elevated to critical fire weather conditions will be possible on Thursday for parts of the western and central Panhandles due to strong winds, low relative humidity, and dry grasses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday, Wednesday, and Thursday. Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:25 PM CST | Special Weather Statement | AMA | Wheeler | 35 min |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.